| Model Number |
ONYXNG30018UX |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/04/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a mildly tortuous, moderately calcified lesion with 80% located in the mid right coronary artery (rca).The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The device was kinked and re-straightened during use.It was reported that the catheter shaft broke during advancement through the guide catheter.The catheter of the stent was slightly bent during insertion through the touhy valve, but the catheter was straightened a bit and continued to be used.The catheter was easily advanced through the guide catheter and telescope guide extension catheter.Once the device was across the lesion of the proximal to mid rca, the device was put in negative on the balloon to make sure there were no issues.Once the device was put in negative there was evidence of blood return in the inflation device.An attempt was then made to slightly and gently remove the stent catheter when it was noticed that the distal portion was not returning to the guide.The distal portion of the stent and shaft had detached within the guide and halfway into patient's rca vessel.A snare was then used to remove the distal portion of the catheter with ease and without harm to the patient.The broken part was inspected upon removal, and nothing was left in the patient.The stent was replaced with another product and successfully deployed to the lesion.The patient is alive with no further injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: there were no issues noted with the replacement stent.There were no issues with the telescope guide extension catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.